Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Mar 2, 2014, 11:54 AM CST for 20 counties in Wisconsin. It took effect at Mar 2, 2014, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 11:54 AM CST (17:54 UTC)
- In effect from
- Mar 2, 2014, 9:00 PM CST
- Expired
- Mar 3, 2014, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WWUS43 KMKX 021754 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1154 AM CST SUN MAR 2 2014 ...BITTER COLD WIND CHILLS EXPECTED TONIGHT INTO EARLY MONDAY... .NORTH TO NORTHWEST WINDS AHEAD OF HIGH PRESSURE WILL USHER IN A BITTER COLD AIRMASS ACROSS THE AREA TONIGHT INTO EARLY MONDAY. THE COMBINATION OF THESE BITTER COLD TEMPERATURES AND WINDS WILL RESULT IN BITTER COLD WIND CHILLS. WIZ046-047-056-057-062-063-067>069-030200- /O.NEW.KMKX.WC.Y.0014.140303T0300Z-140303T1500Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 1154 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * TIMING...BITER COLD WIND CHILLS ARE EXPECTED FROM MID EVENING INTO MID MORNING ON MONDAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. * IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ051-052-058>060-064>066-070>072-030200- /O.NEW.KMKX.WC.Y.0014.140303T0600Z-140303T1500Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1154 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. * TIMING...BITER COLD WIND CHILLS ARE EXPECTED LATER TONIGHT INTO MID MORNING ON MONDAY. * WIND CHILL VALUES...20 TO 25 BELOW ZERO. * IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WOOD
4 follow-up statements
896 WWUS43 KMKX 022044 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 244 PM CST SUN MAR 2 2014 ...BITTER COLD WIND CHILLS EXPECTED TONIGHT INTO MONDAY MORNING... .VERY COLD AIR HAS SETTLED OVER SOUTHERN WISCONSIN. TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO RECORD LEVELS OVER SOUTH CENTRAL WISCONSIN AND NEAR RECORD LEVELS IN THE SOUTHEAST. THESE COLD TEMPERATURES ALONG WITH LINGERING NORTHWEST WINDS OF 5 TO 10 MPH WILL CAUSE BITTER COLD WIND CHILLS TONIGHT INTO MONDAY MORNING. WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN 20 AND 30 DEGREES BELOW ZERO. WIZ046-047-056-057-062-063-067>069-030445- /O.CON.KMKX.WC.Y.0014.140303T0300Z-140303T1500Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 244 PM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * TIMING...BITER COLD WIND CHILLS ARE EXPECTED FROM MID EVENING INTO MID MORNING ON MONDAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. * IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ051-052-058>060-064>066-070>072-030445- /O.CON.KMKX.WC.Y.0014.140303T0600Z-140303T1500Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 244 PM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. * TIMING...BITER COLD WIND CHILLS ARE EXPECTED LATER TONIGHT INTO MID MORNING ON MONDAY. * WIND CHILL VALUES...20 TO 28 BELOW ZERO. * IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MBK/WOOD
548 WWUS43 KMKX 030306 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 906 PM CST SUN MAR 2 2014 ...BITTER COLD WIND CHILLS EXPECTED TONIGHT INTO MONDAY MORNING... .VERY COLD AIR HAS SETTLED OVER SOUTHERN WISCONSIN. TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO RECORD LEVELS OVER SOUTH CENTRAL WISCONSIN AND NEAR RECORD LEVELS IN THE SOUTHEAST. THESE COLD TEMPERATURES ALONG WITH LINGERING NORTHWEST WINDS OF 5 TO 10 MPH WILL CAUSE BITTER COLD WIND CHILLS TONIGHT INTO MONDAY MORNING. WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN 20 AND 30 DEGREES BELOW ZERO. WIZ046-047-056-057-062-063-067>069-031115- /O.CON.KMKX.WC.Y.0014.000000T0000Z-140303T1500Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 906 PM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. * TIMING...BITTER COLD WIND CHILLS ARE EXPECTED INTO MID MORNING ON MONDAY. * WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO. * IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ051-052-058>060-064>066-070>072-031115- /O.CON.KMKX.WC.Y.0014.140303T0600Z-140303T1500Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 906 PM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. * TIMING...BITTER COLD WIND CHILLS ARE EXPECTED LATER TONIGHT INTO MID MORNING ON MONDAY. * WIND CHILL VALUES...20 TO 28 BELOW ZERO. * IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ REM
870 WWUS43 KMKX 030907 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 AM CST MON MAR 3 2014 ...BITTER COLD WIND CHILLS EARLY THIS MORNING... .VERY COLD AIR HAS SETTLED OVER SOUTHERN WISCONSIN. THE COLD TEMPERATURES ALONG WITH LINGERING NORTHWEST WINDS OF 5 TO 10 MPH WILL CAUSE BITTER COLD WIND CHILLS EARLY THIS MONDAY. WINDS WILL DIMINISH LATER THIS MORNING AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS SOUTHERN WISCONSIN. WIZ046-047-056-057-062-063-067>069-031500- /O.CON.KMKX.WC.Y.0014.000000T0000Z-140303T1500Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 307 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...BITTER COLD WIND CHILLS ARE EXPECTED EARLY THIS MORNING. * WIND CHILL VALUES...15 TO 25 BELOW ZERO. * IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ051-052-058>060-064>066-070>072-031500- /O.CON.KMKX.WC.Y.0014.000000T0000Z-140303T1500Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 307 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...BITTER COLD WIND CHILLS ARE EXPECTED EARLY THIS MORNING. * WIND CHILL VALUES...15 TO 25 BELOW ZERO. * IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HENTZ
022 WWUS43 KMKX 031500 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY ALLOWED TO EXPIRE... .LIGHT WINDS ARE RESULTING IN WIND CHILLS WARMER THAN 20 BELOW ZERO. HENCE THE WIND CHILL ADVISORY IS BEING ALLOWED TO EXPIRE AT 9 AM CST THIS MORNING. WIND CHILLS THE REST OF THE MORNING WILL BE MOSTLY IN THE SINGLE DIGITS BELOW ZERO. WIZ046-047-056-057-062-063-067>069-031600- /O.EXP.KMKX.WC.Y.0014.000000T0000Z-140303T1500Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 900 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. $$ WIZ051-052-058>060-064>066-070>072-031600- /O.EXP.KMKX.WC.Y.0014.000000T0000Z-140303T1500Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 900 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. $$ MBK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 11:05 AM CST, 49 minutes earlier.
Area forecast discussion, Mar 2, 11:05 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1105 AM CST SUN MAR 2 2014 .UPDATE...LOW CLOUDS ARE SLOWLY DISSIPATING ACROSS THE EASTERN AND SOUTHEASTERN COUNTIES THIS MORNING. THEY SHOULD CONTINUE TO GRADUALLY CLEAR OUT OF THE AREA THIS AFTERNOON. ANY LAKE EFFECT SNOW SHOWERS WILL REMAIN OUT OVER THE OPEN WATERS OF LAKE MICHIGAN. MAY HAVE TO ADJUST HIGHS DOWNWARD A BIT GIVEN CURRENT TRENDS...ESPECIALLY TOWARD THE LAKESHORE. NORTHWEST WINDS WILL LINGER THROUGH THE AFTERNOON...GUSTING TO 20 MPH AT TIMES. CONFIDENCE IS HIGH THAT WIND CHILL ADVISORY LEVELS WILL BE MET LATER TONIGHT INTO EARLY MONDAY ACROSS THE AREA. CONSIDERING ISSUING A WIND CHILL ADVISORY FROM 03Z TO 15Z MONDAY FOR SOUTH CENTRAL WISCONSIN...AND FROM 06Z TO 15Z MONDAY FOR SOUTHEAST WISCONSIN. RECORD LOW AT MADISON IS FORECAST TO BE BROKEN EARLY MONDAY MORNING...PREDICTING -11 DEGREES FAHRENHEIT WITH THE RECORD VALUE -8 DEGREES FAHRENHEIT. MILWAUKEE WILL BE CLOSE...BUT PROBABLY WILL NOT REACH THE RECORD VALUE OF -6 DEGREES FAHRENHEIT. && .AVIATION/18Z TAFS/...VFR CONDITIONS ARE EXPECTED AT TAF SITES THIS AFTERNOON...TONIGHT AND MONDAY. NORTHWEST WINDS MAY GUST TO 18 KNOTS AT TIMES THIS AFTERNOON. ANY LINGERING LOW CEILINGS AT THE EASTERN SITES WILL SCATTER OUT THIS AFTERNOON AND CLEAR OUT TONIGHT. CLEAR SKIES ARE EXPECTED INTO EARLY MONDAY...WITH SOME LOW TO MID LEVEL CLOUDS LATER IN THE DAY. ANY LAKE EFFECT CLOUDS AND SNOW SHOWERS SHOULD REMAIN OVER LAKE MICHIGAN. NORTH NORTHWEST WINDS WILL GRADUALLY WEAKEN TONIGHT...BEFORE BECOMING LIGHT AND VARIABLE FOR A TIME MONDAY...AS HIGH PRESSURE MOVES THROUGH THE AREA. WINDS WILL EVENTUALLY SHIFT TO THE WEST LATER ON MONDAY. && .MARINE...NORTHWEST WINDS MAY GUST TO 20 KNOTS AT TIMES THIS AFTERNOON...WITH A FEW GUSTS TO 25 KNOTS NEAR SHEBOYGAN. HOWEVER...THESE WILL NOT BE FREQUENT ENOUGH FOR A SMALL CRAFT ADVISORY ISSUANCE. WINDS WILL GRADUALLY WEAKEN TONIGHT INTO EARLY MONDAY. && .PREV DISCUSSION... /ISSUED 326 AM CST SUN MAR 2 2014/ SHORT TERM... TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH. THE 250 MB UPPER JET MAX IS WELL OFF TO THE EAST WITH A SECOND WEAKER ONE OVER NORTHERN ILLINOIS. LITTLE IN THE WAY OF UPPER DIVERGENCE AFTER SUNRISE. ONE RATHER STRONG SHORTWAVE MOVING ACROSS SOUTHERN CANADA NORTHEAST OF LAKE SUPERIOR THIS EVENING...THAT EVENTUALLY RESULTS IN A BIT MORE OF A NORTHWEST FLOW AT MID LEVELS. WEAK DOWNWARD MOTION AT 700 MB THIS MORNING...WITH A BIT STRONGER DOWNWARD MOTION TONIGHT. 850/700 MB RH DRYS THIS AFTERNOON AND REMAINS DRY TONIGHT. NAM AND THE MESO MODELS CONTINUE TO BACK OFF ON THE NORTHEAST FETCH...AND LAKE SNOW POTENTIAL. WINDS DO BECOME NORTHEAST FROM 2 TO 4 THSD FT LATE TONIGHT AS THE RIDGE BUILDS IN. HOWEVER ONLY AN EXTENSIVE LAYER OF ISOTHERMAL OR WEAK WARMING WITH HEIGHT EXISTS...AND MOISTURE IS LACKING. WILL THEREFORE REMOVE IT FROM THE FORECAST AS MODELS KEEP THE LAKE EFFECT SNOW OUT OVER THE LAKE. 850 MB COLD AIR ADVECTION TODAY WILL REINFORCE THE COLD AIRMASS ACROSS SOUTHERN WISCONSIN. MAIN CONCERN IS WITH THE FRESH SNOW COVER HOW MUCH RADIATIONAL COOLING WILL COME IN TO PLAY TONIGHT. ENOUGH OF A GRADIENT SHOULD PREVENT A RAPID PLUNGE...BUT SHELTERED AREAS...ESPECIALLY IN THE WISCONSIN RIVER VALLEY LIKELY TO BECOME VERY COLD. EITHER WAY THE COMBINATION OF COLD AND JUST ENOUGH WIND SHOULD RESULT IN WIND CHILLS REACHING WIND CHILL ADVISORY CRITERIA OVER MUCH OF THE FORECAST AREA LATE TONIGHT. DUE TO ONGOING LINGERING ADVISORIES TO THE WEST AND NORTHWEST...WILL LET DAY SHIFT ISSUE. MONDAY...FORECAST CONFIDENCE HIGH. SURFACE HIGH PRESSURE WILL MOVE ACROSS SOUTHERN WI AND IL DURING THE DAY MONDAY. 925MB TEMPS WILL RISE TO AROUND -15C DURING THE AFTERNOON...LEADING TO MAX TEMPS ONLY REBOUNDING INTO THE LOWER TEENS DESPITE SUNSHINE. THE GOOD NEWS IS THAT WINDS WILL BECOME LIGHT AND VARIABLE. MONDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM. LIGHT SNOW IS EXPECTED TO SWEEP ACROSS A PORTION OF WISCONSIN MONDAY NIGHT AS A WEAK SHORTWAVE COMBINES WITH UPPER DIVERGENCE AND DEEP LAYER Q-VECTOR CONVERGENCE. THE NAM AND GFS FAVOR NORTHERN WI FOR THE SWATH OF SNOW WHILE THE ECMWF SHOWS A WIDER AREA OF SNOW THAT INCLUDES ALL OF SOUTHERN WI. THE SNOW WILL BE ENCOUNTERING VERY DRY AIR...SO SNOW OVER SOUTHERN WI BEFORE MIDNIGHT SEEMS UNLIKELY. FLURRIES OR LIGHT SNOW WILL BE POSSIBLE AFTER MIDNIGHT...BUT KEPT THE CHANCE LOW...ESPECIALLY TOWARD FAR SOUTHERN WI. ANY ACCUMULATION WOULD BE AN INCH OR LESS WITH HIGHEST AMOUNTS TOWARD CENTRAL WI. INCREASING CLOUDS WILL PUT A DAMPER ON THE RADIATIONAL COOLING MONDAY NIGHT...SO LOW TEMPS WILL ONLY DROP INTO THE SINGLE DIGITS ABOVE ZERO. ANOTHER WEAK SHORTWAVE TRACKING THROUGH THE UPPER MIDWEST COULD BRING A QUICK-HITTING INCH OF SNOW MAINLY TUESDAY EVENING. THE NAM IS FURTHER SOUTH WITH THIS FEATURE. THERE IS PRETTY GOOD AGREEMENT BETWEEN THE GFS AND ECMWF...SO EXPECT POPS TO INCREASE. LONG TERM... WEDNESDAY...FORECAST CONFIDENCE MEDIUM. 1000-850MB FLOW BECOMES NORTHEASTERLY WEDNESDAY MORNING AS HIGH PRESSURE SLIDES ACROSS LAKE SUPERIOR. THERE SHOULD BE SUFFICIENT RH TO SUPPORT LOW CLOUDS WITH SOME LIGHT SNOW OR FLURRIES OVER PORTIONS OF SOUTHEAST WI. WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM. A WEAK SHORTWAVE IN ZONAL FLOW ALOFT...ALONG WITH THE EXIT REGION OF AN UPPER JET...WILL LEAD TO ANOTHER WEAK LOW BRINGING LIGHT SNOW TO THE UPPER MIDWEST WED NIGHT INTO THU. THE GFS FAVORS A STRONGER SHORTWAVE WITH A MORE SOUTHERLY TRACK THAT HITS SOUTHERN WI. USED MODEL CONSENSUS APPROACH WHICH KEEPS SOUTHERN WI DRY FOR THIS PERIOD. THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM. YET ANOTHER SHORTWAVE AND RIGHT ENTRANCE REGION OF AN UPPER JET AND AN 850MB BAROCLINIC ZONE WILL BRING MORE SNOW TO SOUTHERN WI DURING THIS PERIOD. THIS WILL BE A WET SNOW...AS 850MB AND 925MB TEMPS WILL BE AROUND -5C. MODEL CONSENSUS FOR MAX TEMPS FRIDAY ARE JUST ABOVE FREEZING...SUGGESTING A POSSIBLE RAIN/SNOW MIX DURING THE AFTERNOON. THIS LOOKS LIKE A 1 TO 2 INCH EVENT. AVIATION/12Z TAFS/... EXPECT MAINLY VFR CIGS TO CONTINUE TO RISE AND CLEAR AS DRIER AIR MOVES INTO THE LOWER AND MID LEVELS. LAKE EFFECT SNOW SHOWERS EXPECTED TO STAY OUT OVER LAKE MICHIGAN. SOME MVFR CIGS MAY BRUSH THE SHORELINE LATE TONIGHT. MARINE... NORTHWEST TO NORTH WINDS WILL BECOME GUSTY AT TIMES...BUT SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS TODAY AND TONIGHT. STILL A GOOD AMOUNT OF ICE ON THE NEARSHORE WATERS...SO ANY WAVE ACTION WILL BE LIMITED TOWARD OR OVER THE OPEN WATERS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...WOOD TODAY/TONIGHT AND AVIATION/MARINE...HENTZ MONDAY THROUGH SATURDAY...MRC
Hazardous weather outlook, Mar 2, 11:52 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1152 AM CST SUN MAR 2 2014 WIZ046-047-051-052-056>060-062>072-031800- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1152 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS WILL FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO TONIGHT INTO MONDAY MORNING. A WIND CHILL ADVISORY HAS BEEN POSTED FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-031800- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1152 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTH WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Mar 2, 9:51 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
951 AM CST SUN MAR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM SNOW MADISON TRUAX AIRPORT 43.14N 89.33W
03/01/2014 M1.1 INCH DANE WI ASOS
SNOW TOTAL. LIQUID EQUIV 0.06 INCHES.
1222 AM SNOW MILWAUKEE INTERNATIONAL 42.94N 87.90W
03/02/2014 M2.4 INCH MILWAUKEE WI ASOS
SNOW TOTAL. LIQUID EQUIV 0.14 INCHES.
0700 AM SNOW PADDOCK LAKE 42.57N 88.10W
03/02/2014 M2.0 INCH KENOSHA WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW RACINE 42.73N 87.78W
03/02/2014 M2.0 INCH RACINE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW WHITEWATER 42.83N 88.74W
03/02/2014 M2.0 INCH WALWORTH WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 1 E CEDARBURG 43.30N 87.97W
03/02/2014 M1.6 INCH OZAUKEE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW DARLINGTON 42.68N 90.12W
03/02/2014 M1.8 INCH LAFAYETTE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW NEWBURG 43.43N 88.05W
03/02/2014 M1.6 INCH WASHINGTON WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW N BROWN DEER 43.17N 87.97W
03/02/2014 M1.5 INCH MILWAUKEE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW UNION GROVE 42.68N 88.05W
03/02/2014 M1.5 INCH RACINE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 1 N MERTON 43.16N 88.31W
03/02/2014 M1.4 INCH WAUKESHA WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 3 NW OCONOMOWOC 43.14N 88.54W
03/02/2014 M1.4 INCH JEFFERSON WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 1 NE BARABOO 43.48N 89.73W
03/02/2014 M1.3 INCH SAUK WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW DE FOREST 43.25N 89.35W
03/02/2014 M1.3 INCH DANE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW LAKE MILLS 43.07N 88.91W
03/02/2014 M1.3 INCH JEFFERSON WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW CLYMAN 43.31N 88.72W
03/02/2014 M1.1 INCH DODGE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW SAUKVILLE 43.38N 87.94W
03/02/2014 M1.3 INCH OZAUKEE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 4 NW ELKHORN 42.71N 88.60W
03/02/2014 M1.2 INCH WALWORTH WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 1 SW WEST BEND 43.41N 88.20W
03/02/2014 M1.2 INCH WASHINGTON WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 1 S MOUNT HOREB 42.99N 89.74W
03/02/2014 M1.2 INCH DANE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW BENTON 42.57N 90.38W
03/02/2014 M3.6 INCH LAFAYETTE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW BELOIT 42.52N 89.02W
03/02/2014 M3.5 INCH ROCK WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 4 SW SOUTH WAYNE 42.53N 89.94W
03/02/2014 M3.0 INCH LAFAYETTE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW AFTON 42.60N 89.07W
03/02/2014 M2.5 INCH ROCK WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW BURLINGTON 42.68N 88.28W
03/02/2014 M2.5 INCH RACINE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW BRODHEAD 42.62N 89.38W
03/02/2014 M2.3 INCH GREEN WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 1 NW WATERFORD 42.77N 88.23W
03/02/2014 M2.3 INCH RACINE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 9 NW BELOIT 42.62N 89.15W
03/02/2014 M2.1 INCH ROCK WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 1 NW BELGIUM 43.51N 87.86W
03/02/2014 M2.0 INCH OZAUKEE WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW DELAVAN 42.63N 88.63W
03/02/2014 M2.0 INCH WALWORTH WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 4 NE EAST TROY 42.83N 88.34W
03/02/2014 M2.0 INCH WALWORTH WI CO-OP OBSERVER
SNOW TOTAL.
0700 AM SNOW 2 NW FRANKLIN 42.92N 88.02W
03/02/2014 M2.0 INCH MILWAUKEE WI CO-OP OBSERVER
SNOW TOTAL.
&&
ETNearby
Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.